Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Melbourne, FL

August 7, 2011Brevard County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 7, 2011, 3:55 PM EDT for Brevard County, Florida. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2011, 3:55 PM EDT (19:55 UTC)
Expired
Aug 7, 2011, 4:45 PM EDT
In force
50 min
Issued by
NWS Melbourne, FL

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 44 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 4:04 PM EDTTSTM WND GST 39Cape Canaveral, FLMILITARY ASOS OBSERVATION AT KXMR 072038Z REMARKS PK WND 27034/2004

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.9 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 498 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
498 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

268 
WWUS82 KMLB 071955
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
355 PM EDT SUN AUG 7 2011

FLZ147-072045-
NORTHERN BREVARD COUNTY-
355 PM EDT SUN AUG 7 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHEASTERN BREVARD COUNTY...

* UNTIL 445 PM EDT.

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 5 MILES NORTHEAST OF
PORT CANAVERAL...MOVING EAST AT 5 MPH.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING 
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED 
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. 
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER 
INDOORS UNTIL THE STORM PASSES.

LAT...LON 2834 8061 2840 8063 2834 8066 2835 8073
      2844 8076 2841 8074 2847 8073 2848 8077
      2852 8074 2849 8077 2854 8078 2854 8074
      2857 8072 2862 8080 2865 8081 2872 8075
      2877 8082 2867 8063 2859 8057 2845 8052
TIME...MOT...LOC 1954Z 284DEG 13KT 2847 8053

$$

SEDLOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 9:45 AM EDT, 6 hours 10 minutes earlier.

Area forecast discussion, Aug 7, 9:45 AM EDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
945 AM EDT SUN AUG 7 2011

.DISCUSSION...

SFC HIGH PRES RIDE NOW DISPLACED WELL SOUTH INTO THE FL STRAITS WITH
DEEPENING WESTERLY FLOW ACROSS CENTRAL FL. CCAFS 915MHZ PROFILERS
INDICATE WRLY COMPONENT OF THE FLOW WILL BE STRONG ENOUGH TO DELAY
THE ECSB...PERHAPS EVEN PREVENTING IT FROM FORMING OVER VOLUSIA AND
BREVARD COS. LOOKS TO BE FORM AND GET PINNED NEAR THE COAST FROM
I.R. CO SOUTH...AND IF IT DEVELOPS TO THE NORTH IT WON'T BE UNTIL
LATE AFTERNOON...AND IT WILL BE STUCK RIGHT AT THE COAST AT THAT.

WHILE THE MORNING RAOB FROM KXMR SHOWED A RATHER LOW PWAT OF 1.70"
ALL AVAILABLE MOISTURE ANALYSES INDICATE THAT THIS AREA IS NOW AT
THE WRN EDGE OF SATURDAY'S NARROW WEDGE OF DRY AIR ON THE NW SIDE
OF EMILY. PWATS ARE GENERALLY CLOSER TO 2.0" OVER THE SOUTHERN AND
WESTERN CWA...AND EVEN HIGHER (UP TO 2.3") FARTHER NORTH AT BOTH JAX
AND MFL. WITH WESTERLY FLOW BOTH DEEPENING AND STRENGTHENING TODAY
DEEPER MOISTURE SHOULD OVERSPREAD THE CWA TODAY...MAKING CONDITION
MORE CONDUCIVE TO SHOWERS/STORMS. RADARS OUT OF THE TAMPA AREA BEAR
THIS OUT WITH AND EARLY START TO CONVECTION.

MAIN FOCUS WILL BE THE WEST COAST SEA BREEZE BOUNDARY AS IT PUSHES
QUICKLY EWD INTO THE WESTERN CWA BY EARLY-MID AFTERNOON...AND TOWARD
THE EAST COAST FROM LATE AFTERNOON THROUGH SUNSET. STORMS FOCUSED
ALONG THE COAST POST-SUNSET  SHOULD MOVE RAPIDLY OFFSHORE BY MID TO
LATE EVENING...ABOUT 10PM. MUGGY/LIGHT SW FLOW WITH MIN IN THE
M-U70S.

&&

.AVIATION...BEST CHC FOR TS IN THE 18-20Z TIME FRAME FOR LEE-ISM...
19-21Z FOR SFB-MCO AND 21Z-24Z FOR DAB-MLB-VRB. COULD SEE SOME TS
FORM DEVELOP IN SITU NEAR MLB-VRB AROUND 19-20Z SHOULD SEA BREEZE
FORM LATE THERE.

&&

.MARINE...NO HIGHLIGHTS...TOTALLY EXPOSED AND CONVECTIVELY DEVOID CIRC
OF TD EMILY ZIPPING RAPIDLY NE AWAY FROM THE MLB MAOR...LEAVING
OFFSHORE FLOW IN ITS WAKE. OFFSHORE WINDS WEST-WSW 10-15KT WITH 2-4FT
SEAS.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

FORECAST...CRISTALDI
IMPACT WX UPDATES...BRAGAW
Hazardous weather outlook, Aug 7, 12:57 PM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1257 PM EDT SUN AUG 7 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-080500-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1257 PM EDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
SCATTERED LIGHTNING STORMS ALONG THE WEST COAST SEA BREEZE WILL
PUSH ACROSS EAST CENTRAL FLORIDA THROUGH THE AFTERNOON HOURS. THE
PREVAILING WESTERLY STEERING FLOW WILL DELAY THE FORMATION OF THE
EAST COAST SEA BREEZE UNTIL LATE AFTERNOON AND MAY SUPPRESS IF
NORTH OF CAPE CANAVERAL ALL TOGETHER. THE STORMS WILL HAVE THE
POTENTIAL TO STRENGTHEN AS THEY APPROACH THE COAST BY LATE
AFTERNOON AND MAY BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AS
WELL AS FREQUENT LIGHTNING STRIKES AND LOCAL HEAVY RAIN.

.EXCESSIVE HEAT IMPACT...
THE COMBINATION OF TEMPERATURES IN THE LOW TO MID 90S AND A HUMID
AIR MASS WILL PRODUCE HEAT INDICES AROUND 105 THROUGH THE
AFTERNOON. IF OUTDOORS...REMEMBER TO STAY HYDRATED AND REMAIN
AWARE OF THE SYMPTOMS INDICATING HEAT RELATED STRESS.

.RIP CURRENT IMPACT...
A PERSISTENT EASTERLY SWELL GENERATED BY TROPICAL DEPRESSION EMILY
WILL GENERATE A MODERATE RIP CURRENT THREAT ALONG AREA BEACHES
THIS AFTERNOON. LIFEGUARDS AT DAYTONA BEACH AND COCOA BEACH
REPORTED NUMEROUS RIP CURRENT RESCUES EARLIER THIS WEEKEND. THE
RIP CURRENTS WILL BE STRONGEST AFTER 6:30 PM THIS EVENING DUE TO
TIDAL EFFECTS. CHECK WITH LOCAL BEACH PATROL AND LIFEGUARDS ABOUT
RIP CURRENTS BEFORE ENTERING THE SURF.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WITH OCCASIONAL CLOUD
TO WATER LIGHTNING WILL FROM MID TO LATE AFTERNOON OVER THE
NEARSHORE COASTAL WATERS. WIND GUSTS UP TO 35 KNOTS WILL BE
POSSIBLE.

AFTERNOON AND EARLY EVENING LIGHTNING STORMS WILL BE CAPABLE OF
PRODUCING STRONG WIND GUSTS TO 40 MPH ON INLAND LAKES AND THE
COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
WESTERLY STEERING FLOW WILL MOVE SCATTERED AFTERNOON AND EARLY
EVENING STORMS TOWARD THE EAST COAST MUCH OF THE UPCOMING WEEK.

LONG PERIOD EASTERLY SWELLS WILL KEEP AN ELEVATED RISK OF RIP
CURRENTS THROUGH THE MIDDLE OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

BRAGAW

In the hours before

Special weather statement, Aug 7, 3:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
355 PM EDT SUN AUG 7 2011

FLZ147-072045-
NORTHERN BREVARD COUNTY-
355 PM EDT SUN AUG 7 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHEASTERN BREVARD COUNTY...

* UNTIL 445 PM EDT.

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 5 MILES NORTHEAST OF
PORT CANAVERAL...MOVING EAST AT 5 MPH.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.

LAT...LON 2834 8061 2840 8063 2834 8066 2835 8073
      2844 8076 2841 8074 2847 8073 2848 8077
      2852 8074 2849 8077 2854 8078 2854 8074
      2857 8072 2862 8080 2865 8081 2872 8075
      2877 8082 2867 8063 2859 8057 2845 8052
TIME...MOT...LOC 1954Z 284DEG 13KT 2847 8053

SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 4:02 PM EDTSpecial Marine WarningMLB88 min
Aug 7, 4:20 PM EDTAreal Flood AdvisoryMLBVolusia115 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.